MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 2-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 2-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP339H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a plastic surgery procedure on (b)(6) 2024 and suture was used.During the procedure, the thread detached from the needle.It disassembled.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H6 component code: g07002 photo review.H3 investigation summary: the product was returned to ethicon for evaluation.One detached needle and one suture outside its packaging were returned for analysis.Product code vcp339h.Additionally, a photo was provided, and it showed the same condition of the received sample.During the visual inspection of the detached needle, the swage and attachment area were noted to be as expected.The barrel hole was examined under magnification and remnant suture was noted.The suture end was observed to be severely cut therefore this resulted in a clip off defect.Based on the information currently available, clip off was identified during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Additional information was requested, and the following was obtained: attached "addt info" file, since attempted to confirm with reporter about the number of events/products involved: q: can you support confirming that the reported problem happened with 2 sutures? the photograph shows 4 disassembled needles.A: the doctor reported that this happened with several sutures, but only reported 2 samples of the ones used, the others were discarded.If additional clarification is received, the record will be updated.Q:"do you know if it happened with several sutures in different surgical procedures?" a: "it happened with several sutures in the same event, of which only 2 samples were reported (which are the ones we have physically to send), the others were discarded by the doctor." additional information was requested, and the following was obtained: ¿ what was the procedure called? plastic surgery.¿ what was the date of the procedure? (b)(6) 2024.¿ what is the lot number? au2627.¿ device return status: poor condition, non-compliant.¿ when was the needle detached or removed from the suture (in the package, during removal of the package, during manipulation prior to use on the patient, or during use on the patient)? during.¿ what was used to complete the procedure? another suture, from another box.¿ please clarify the number of sutures involved in the event and how many will be returned.2 sutures.The single complaint was reported with multiple events.There are no additional details regarding the additional patient events.Attempts were made to obtain the information.If further details are received at a later date a supplemental medwatch will be sent.

Brand Name
VCL+ VIO 27IN 2-0 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-BRAZIL
rodovia presidente dutra
km 154
sao paulo 12240
BR   12240
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20048386
Report Number2210968-2024-08808
Device Sequence Number20832658
Product Code GAM
UDI-Device Identifier10705031052475
UDI-Public(01)10705031052475(17)280224(10)AU2627
Combination Product (Y/N)Y
Initial Reporter CountryDR
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP339H
Device Lot NumberAU2627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2024
Initial Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown